Pennsylvania, 2024Flash Flood in Pennsylvania, July 10, 2024
July 10, 2024 · NWS BGM · 1 event in 1 county or zone
A warm front helped to focus the remnants of tropical cyclone Beryl which brought steady rainfall and embedded thunderstorms to the region. A cold front then brought a second round of thunderstorms in the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front helped to focus the remnants of tropical cyclone Beryl which brought steady rainfall and embedded thunderstorms to the region. A cold front then brought a second round of thunderstorms in the evening. Thunderstorms with intense rainfall produced narrow bands of 2-4 inches of rain around the area leading to isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 10, 12:49 PM EST, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 12:49 PM EST, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
149 PM EDT Wed Jul 10 2024
.SYNOPSIS...
The remnants of Beryl will impact the region today bringing
potential flash flooding and severe thunderstorms. A few showers
will linger into Thursday, before high pressure builds back in
for the end of the week.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
***Heightened risk for tornadoes and flash flooding continues***
150 PM update...
Main concerns in the near term remain focused on the threat for
severe thunderstorms producing damaging winds and tornadoes this
afternoon and into the evening hours. We are also concerned for
the threat of heavy rain leading to localized flash flooding.
Heat and humidity also continue today across most of central NY
and northeast PA.
A very unstable air mass has developed across much of the
interior Northeast this afternoon ahead of an approaching low
pressure system that contains the remnants of Beryl. There is a
rich air mass associated with the system, which has combined
with a supplemental plume of deep moisture that is advecting
north into the region. We have already seen a couple of discrete
rotating thunderstorms move north within the warm sector and we
are currently watching a line of discrete storms in western NY
start to move into Steuben county and these storms will be the
focus of attention into the evening.
Very favorable deep and low level shear will create very
favorable conditions for rotating storms and the threat for
tornadoes. Deep convection will also lead to the threat of
strong damaging straight line winds as the storms grow upscale
into the evening.
The threat of heavy rain will be highest along and north of the
I-90 corridor where multiple rounds of heavy rain are possible
which could lead to several inches of rain in a short period of
time.
After the sun sets tonight, there will be a loss of instability
and the stronger dynamics will also shift off to the east. The
parent low pressure system will move out tonight and a slightly
cooler and much drier air mass will advect in behind the system
into Thursday. Highs on Thu will only climb into the upper 70s
and 80s with dew points in the 60s. A very comfortable day.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
1130 AM update...
A weak slow-moving surface boundary will be hung up along the
East Coast Fri and Sat and allow for a persistent threat of
showers and storms. The most favorable chance for precip will be
over the Catskills and Poconos. A ridge of high pressure will
set up farther to the west and keep areas west of I-81 mostly
dry and quiet. Temperatures will remain hot with highs in the
80s and lower 90s. Humidity will remain elevated but not
extreme...with dew points in the 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
1130 AM update...
The weak ridge over the interior NE Saturday night will slowly
trend to the east through the rest of the weekend. This will
bring a brief period of dry/quiet weather to the region Sat
night and Sun. There could be a few popup thunderstorms Sunday
afternoon/evening, but better chances for convection exist
Monday and Tuesday as the ridge breaks down and the synoptic
pattern becomes more cyclonic. Precipitation chances will be
elevated during the late afternoon/evening hours during peak
heating.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A tropical, unstable airmass will be over the region today and
ceilings are expected to fall later today to near MVFR.
Thunderstorms have begun to develop across Central NY, and will
continue to develop and possibly impact the majority of
terminals through this evening. Due to the expected scattered
nature of these storms, we included a tempo group for all
terminals for a few hours into the TAF period, until a more
organized line of storms is expected to form and more west to
east around 21-23Z. Storms are expected to taper down mainly
after 00Z, with a few straggling showers through 02-03Z, and
there's a possibility of fog to develop early in the morning,
with categories dropping down to MVFR/fuel alt to possibly IFR
visibilities. The highest confidence for possible IFR
visibilities to occur will be in ITH and ELM, but other Central
NY counties have small possibilities, but left out of the TAF
for now due to low confidence.
Outlook...
Thursday...Isolated showers possible, with associated
restrictions.
Friday through Monday...Mostly VFR conditions with isolated
showers possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ038>040-043-
044-047-048-072.
NY...Flood Watch until midnight EDT tonight for NYZ009-018-036-037.
Heat Advisory until 8 PM EDT this evening for NYZ015>018-
022>025-036-037-044-045-055-056-062.
&&
SYNOPSIS...BJT/MPK
NEAR TERM...BJT/MPK
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...KL/MPKHazardous weather outlook, Jul 10, 6:35 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
735 PM EDT Wed Jul 10 2024
NYZ015>017-022>025-112345-
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins-
735 PM EDT Wed Jul 10 2024
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ009-018-036-037-112345-
Northern Oneida-Onondaga-Madison-Southern Oneida-
735 PM EDT Wed Jul 10 2024
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ044>046-055>057-PAZ038>040-043-044-047-072-112345-
Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Southern Wayne-
735 PM EDT Wed Jul 10 2024
...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ062-PAZ048-112345-
Sullivan-Pike-
735 PM EDT Wed Jul 10 2024
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Heavy thunderstorms will move through the area late this evening,
producing torrential downpours and isolated damaging winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Local storm report, Jul 10, 4:04 PM EST, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
504 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Tstm Wnd Dmg 1 ENE Montville 42.72N 76.38W
07/10/2024 Cayuga NY 911 Call Center
Numerous trees down. Tree on house. Tree on
car. Poles down.
&&Local storm report, Jul 10, 4:13 PM EST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
513 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg Lower South Bay 43.20N 76.06W
07/10/2024 Onondaga NY Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
&&Local storm report, Jul 10, 4:14 PM EST, 2 hours 21 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Binghamton NY
514 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Funnel Cloud 3 WNW Sonora 42.35N 77.21W
07/10/2024 Steuben NY Trained Spotter
0259 PM Tstm Wnd Dmg 5 NNE Geneva 42.94N 76.96W
07/10/2024 Seneca NY Public
Tree down blocking road. Time estimated from
radar.
0315 PM Tstm Wnd Dmg 1 NNE Waterloo 42.91N 76.86W
07/10/2024 Seneca NY 911 Call Center
Trees down in Waterloo. One large tree has
fallen onto a home. Unknown injuries.
0316 PM Tstm Wnd Dmg Tyre 42.97N 76.84W
07/10/2024 Seneca NY 911 Call Center
Trees and wires down.
0402 PM Tstm Wnd Dmg 1 E Woodard 43.15N 76.19W
07/10/2024 Onondaga NY 911 Call Center
Trees and wires down.
0414 PM Tstm Wnd Dmg 1 ENE North Syracuse 43.14N 76.10W
07/10/2024 Onondaga NY Public
Tree down across both north bound lanes of
I-481. Traffic backed up.
0415 PM Tstm Wnd Dmg Lower South Bay 43.20N 76.06W
07/10/2024 Onondaga NY Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0128 PM Funnel Cloud 2 NNW Georgetown 42.80N 75.74W
07/10/2024 Madison NY Broadcast Media
0420 PM Tstm Wnd Dmg Moravia 42.71N 76.42W
07/10/2024 Cayuga NY 911 Call Center
Trees down.
0426 PM Tstm Wnd Dmg 1 ENE Montville 42.72N 76.38W
07/10/2024 Cayuga NY 911 Call Center
Numerous trees down. Tree on house. Tree on
car. Poles down.
0328 PM Funnel Cloud 4 W Bath 42.32N 77.40W
07/10/2024 Steuben NY Public
0415 PM Hail 1 E Venice Center 42.73N 76.53W
07/10/2024 E0.88 Inch Cayuga NY Public
&&Local storm report, Jul 10, 5:49 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
649 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Tstm Wnd Dmg 1 SSE Marcy 43.16N 75.29W
07/10/2024 Oneida NY 911 Call Center
Wires down.
&&Local storm report, Jul 10, 5:55 PM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
655 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Tstm Wnd Dmg 3 ENE Forestport 43.46N 75.15W
07/10/2024 Oneida NY 911 Call Center
At least three trees down along with wires.
&&Local storm report, Jul 10, 6:34 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Binghamton NY
734 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Tstm Wnd Dmg 3 ENE Forestport 43.46N 75.15W
07/10/2024 Oneida NY Broadcast Media
Numerous trees down on Horton Road near
Forestport. Time estimated from radar.
&&
BJGFlash Flood, Bradford
- When
- July 10, 6:35 PM EST to 8:30 PM EST
- Where
- Bradford County, 0.53 mi SW of New Albany to 0.92 mi NW of New Albany
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.595, -76.437
A trained spotter reported water over several roadways in New Albany.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Vermont, July 10 to 11, 20243 deaths · $13 million · 26 events
- Tornadoes and Flash Flooding in New York, July 10 to 12, 2024$61,000 · EF2 · 69 events
- Wildfire in Arizona, July 10 to 17, 2024$5.0 million · 1 event
- Flash Flooding in New York, July 10, 2024$1.6 million · 10 events
- Tornado and Hail in New York, July 10, 2024$162,000 · EF0 · 50 events
- Hail and Damaging Winds in New York, July 10, 2024$150,000 · 1.5 in hail · 11 events
- Damaging Winds in Pennsylvania, July 10, 2024$53,000 · 52 kt wind · 12 events
- Damaging Winds and Lightning Strike in Vermont, July 10, 2024$63,000 · 55 kt wind · 8 events
- Flash Flooding and Damaging Winds in New Hampshire, July 10 to 11, 202450 kt wind · 29 events
- Wildfire and Dust Storm in Arizona, July 10 to 13, 2024$21,000 · 67 kt wind · 6 events
- Hail and Damaging Wind in Nebraska, July 10, 20241.25 in hail · 7 events
- Flash Flood and Flooding in Puerto Rico, July 10, 2024$6,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1205091.